Hail, Archer
- When
- October 10, 10:51 AM CST
- Where
- Archer County, 5 mi SE of Megargel
- Measured
- 1 in hail
- Reported by
- AMATEUR RADIO
- Coordinates
- 33.400, -98.850
1 hail, as filed by the National Weather Service.
Every event with a place to put it. Tap one for its entry below.
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Norman, OK wrote its last area forecast discussion before the first event at Oct 10, 2:25 AM CST, 8 hours 26 minutes earlier.
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE NORMAN OK 325 AM CDT WED OCT 10 2001 ANOTHER ACTIVE WX DAY EXPECTED TODAY. ANOTHER IN A LINE OF UPPER LEVEL DISTURBANCES MOVING ACROSS THE COUNTRY MAKES ITS WAY ACROSS THE CENTRAL AND SOUTHERN PLAINS TODAY INTO TONIGHT. THIS WAVE WILL HELP TO DRIVE A COLD FRONT...WHICH HAS ALREADY MOVED INTO NW OKLAHOMA EARLY THIS MORNING...ACROSS THE AREA. ALTHOUGH SOME ACTIVITY COULD OCCUR EARLY THIS MORNING. THINK MUCH MORE WILL DEVELOP LATER TODAY AS WE GET SOME HEATING. STILL PLENTY OF LOW LEVEL MOISTURE AVAILABLE AND ALONG WITH UPPER LEVEL SUPPORT...SEVERE POTENTIAL WILL AGAIN BE PRESENT TODAY. MAINLY ACROSS CENTRAL AND SOUTHERN/SOUTHEASTERN SECTIONS TODAY INTO TONIGHT. WIND FIELDS NOT AS STRONG AS YESTERDAY...BUT ARE STILL HEALTHY ENOUGH TO CAUSE SOME CONCERN FOR A FEW SUPERCELLS AND POSSIBLE AN ISOLATED TORNADO. CURRENTLY THINK WITH ORIENTATION OF FRONT AND LOW/ MID LEVEL WIND FIELDS THIS AFTN AND EVENING...MAIN THREATS WILL BE HAIL AND HEAVY RAIN. FRONT SHOULD CLEAR THE STATE THIS EVENING WITH A GRADUAL SHIFTING OF PRECIP SOUTH AND EAST OF AREA OVERNIGHT...AS UPPER WAVE MOVES TO THE EAST. THURSDAY SHOULD BE A DRY DAY WITH PLEASANT TEMPS AND LOWER HUMIDITIES. FOCUS THEN TURNS TO ANOTHER BATCH OF ENERGY DROPPING SE INTO CENTRAL ROCKIES WITH ANOTHER DEVELOPING COLD FRONT WHICH WILL ENTER NW OKLAHOMA EARLY FRI. THIS SYSTEM SHOULD BE HURTING FOR MOISTURE...BUT DOES SHOW POSSIBILITY OF SOME PRECIP BY FRI AFTN AND EVENING ACROSS AREA. CURRENT PACKAGE HAS CHANCE POPS AND WILL LEAVE IT THAT WAY. FRI COULD TURN QUITE COOL BY LATE IN THE DAY WITH DESCENT CAA AND BRISK NORTH WINDS BEHIND BOUNDARY. CURRENT AVN STILL SHOWS UPPER WAVE TRIES TO WRAP UP AND CLOSE OFF ON SAT JUST EAST OF US. WILL THEREFORE KEEP SOME LOW POPS CENTRAL AND EAST FOR AT LEAST MORNING HOURS. THIS SYSTEM LIFTS OUT LATE SAT AS A KICKER DRIVES E/SE ACROSS CENTRAL PLAINS ON SUN. THIS SHOULD REMAIN TO OUR NORTH WITH DRY CONDITIONS CONT...BUT LOOKS TO PUSH SOME REINFORCING COOL AIR SOUTH ACROSS OKLAHOMA. INTO EARLY NEXT WEEK NEW MRF SHOWS DRY CONDITIONS CONT WITH WARMING TEMPS. FCSTID = 30 OKC 74 52 73 52 / 70 60 10 10 HBR 73 50 72 53 / 60 30 10 10 SPS 78 53 75 55 / 80 80 20 10 GAG 66 41 70 50 / 30 10 10 10 PNC 71 48 71 49 / 60 20 10 10 DUA 80 58 73 54 / 80 100 30 10 .OUN... OK...NONE. TX...NONE.
OKZ004>048-050>052-TXZ083>090-101800- HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE NORMAN OK 700 AM CDT WED OCT 10 2001 THERE IS A SLIGHT RISK OF SEVERE THUNDERSTORMS TODAY AND TONIGHT ACROSS PORTIONS OF CENTRAL AND SOUTHERN OKLAHOMA...AND MUCH OF WESTERN NORTH TEXAS. THE SLIGHT RISK AREA COVERS LOCATIONS NEAR AND SOUTH OF A LINE EXTENDING FROM CROWELL AND VERNON TEXAS...TO CHICKASHA...TO CHANDLER. THIS SLIGHT RISK AREA INCLUDES THE CITIES OF WICHITA FALLS...LAWTON...OKLAHOMA CITY...ARDMORE...AND ADA. THE PRIMARY THREATS FROM ANY SEVERE WEATHER WILL BE LARGE HAIL... DAMAGING WIND GUSTS...AND FLOODING RAINFALL. A COLD FRONT WILL MOVE SOUTHEAST ACROSS OKLAHOMA AND WESTERN NORTH TEXAS TODAY AND TONIGHT. EARLY THIS MORNING...THE COLD FRONT EXTENDED FROM NORTH CENTRAL OKLAHOMA...SOUTHWESTWARD INTO SOUTHWEST OKLAHOMA AND PORTIONS OF WESTERN NORTH TEXAS. ALTHOUGH AMPLE MOISTURE AND MODERATE INSTABILITIES WILL ONCE AGAIN EXIST ACROSS THE AREA TODAY AND INTO TONIGHT...VERTICAL WIND SHEAR PROFILES WILL BE WEAKER THAN THOSE SEEN ON TUESDAY. THUS...THE THREAT OF TORNADIC ACTIVITY WILL BE MUCH LOWER TODAY. AS THE VERTICAL WIND PROFILE CONTINUES TO WEAKEN AND BECOME MORE UNIDIRECTIONAL WITH TIME...THE PRIMARY MODE OF CONVECTION WILL BE MORE LINEAR...YIELDING THE MAIN THREATS OF LARGE HAIL...DAMAGING STRAIGHT-LINE WINDS...AND EXCESSIVE RAINFALL. ESPECIALLY THIS EVENING AND OVERNIGHT...FLOODING RAINFALL WILL BE A CONCERN...MAINLY ACROSS AREAS FROM NEAR WICHITA FALLS...NORTHEASTWARD ACROSS SOUTH CENTRAL AND SOUTHEAST OKLAHOMA. EMERGENCY MANAGERS AND STORM SPOTTERS ACROSS CENTRAL AND SOUTHERN OKLAHOMA...AND WESTERN NORTH TEXAS...SHOULD MONITOR THE LATEST FORECASTS AND STATEMENTS. SPOTTER ACTIVATION WILL BE POSSIBLE... ESPECIALLY THIS AFTERNOON THROUGH THIS EVENING. 11
LOCAL STORM REPORT
NATIONAL WEATHER SERVICE NORMAN OK
957 AM CDT WED OCT 10 2001
TIME (CDT) .....CITY LOCATION.....STATE ...EVENT/REMARKS...
....COUNTY LOCATION....
1100 PM HARRAH OK .88 INCH HAIL
10/09/01 OKLAHOMA REPORTED BY PDLOCAL STORM REPORT
NATIONAL WEATHER SERVICE NORMAN OK
1010 AM CDT WED OCT 10 2001
TIME (CDT) .....CITY LOCATION.....STATE ...EVENT/REMARKS...
....COUNTY LOCATION....
0750 PM 2 W COGAR OK 2.00 INCH HAIL
10/09/01 CADDOLOCAL STORM REPORT
NATIONAL WEATHER SERVICE NORMAN OK
1046 AM CDT WED OCT 10 2001
TIME (CDT) .....CITY LOCATION.....STATE ...EVENT/REMARKS...
....COUNTY LOCATION....
0245 PM 6 W SAYRE OK 1.00 INCH HAIL
10/09/01 BECKHAM REPORTED BY PUBLICLOCAL STORM REPORT
NATIONAL WEATHER SERVICE NORMAN OK
1112 AM CDT WED OCT 10 2001
TIME (CDT) .....CITY LOCATION.....STATE ...EVENT/REMARKS...
....COUNTY LOCATION....
0400 PM 7 S BUTLER OK 1.00 INCH HAIL
10/09/01 CUSTER WASHITA NWRThe national radar mosaic for the moment the first event began.
1 hail. Local standard time, as filed.
After NWS Directive 10-1605, the rules offices file Storm Data by.
Every storm in Texas in 2001Every state in 2001This day in weather historyWarnings in Texas, October 2001
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 5270781.